Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2015, 4:43 PM EDT for Wayne County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 26, 2015, 5:16 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Wayne County, KY
The radar
The Louisville radar (KLVX), 149 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:00 PM EDT | TSTM WND DMG | 3 Wnw Mill Springs, KY | SMALL TREE FELL ON A CAR AT CONLEY BOTTOM MARINA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
325
WUUS53 KJKL 262043
SVRJKL
KYC231-262130-
/O.NEW.KJKL.SV.W.0080.150626T2043Z-150626T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARNELL...OR
8 MILES NORTHWEST OF MONTICELLO...MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BETSEY...PARNELL...FRAZER...STEUBENVILLE...CABELL AND
MILL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
3700 8484 3698 8479 3696 8477 3698 8468
3694 8465 3679 8502 3683 8506 3686 8506
TIME...MOT...LOC 2043Z 225DEG 17KT 3689 8498
HAIL...1.50IN
WIND...60MPH
$$
HAL2 follow-up statements
539
WWUS53 KJKL 262053
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT FRI JUN 26 2015
KYC231-262130-
/O.CON.KJKL.SV.W.0080.000000T0000Z-150626T2130Z/
WAYNE KY-
453 PM EDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN WAYNE COUNTY...
AT 452 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARNELL...OR 7
MILES NORTHWEST OF MONTICELLO...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BETSEY...PARNELL...FRAZER...STEUBENVILLE...CABELL AND
MILL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
3700 8484 3698 8479 3696 8477 3698 8468
3694 8465 3679 8502 3683 8506 3686 8506
TIME...MOT...LOC 2052Z 225DEG 17KT 3692 8494
HAIL...1.75IN
WIND...60MPH
$$
GEOGERIAN807
WWUS53 KJKL 262116
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT FRI JUN 26 2015
KYC231-262126-
/O.CAN.KJKL.SV.W.0080.000000T0000Z-150626T2130Z/
WAYNE KY-
516 PM EDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
3700 8484 3698 8479 3696 8477 3698 8468
3694 8465 3679 8502 3683 8506 3686 8506
TIME...MOT...LOC 2115Z 225DEG 17KT 3700 8484
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:35 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 26, 4:35 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT FRI JUN 26 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 331 PM EDT FRI JUN 26 2015 ...SEVERE WEATHER THREAT REMAINS POSSIBLE THROUGH THIS EVENING... CURRENT CONDITIONS ACROSS THE AREA FEATURE DEEP CONVECTION DEVELOPING OUT IN WESTERN KENTUCKY AND HAS NOW TRANSITIONED INTO SOUTH CENTRAL KENTUCKY AS WELL. MEANWHILE TO THE NORTH...THE WARM FRONT STILL REMAINS PARKED OVER THE OH RIVER AREA DRAPED ACROSS NORTHERN KY. AN ADDITIONAL FEATURE TO POINT OUT IS THE BOUNDARY THAT HAS BEEN VAGUE AT BEST. THIS FEATURE WITH THE AFTERNOONS CONVECTION HAS BEGUN TO SLIGHTLY SLIDE EAST. THIS WITH AN ADDITIONAL LINE NOW DEVELOPING IN SOUTHERN IN. BY 00Z THIS ACTIVITY WILL BEGIN TO ORGANIZE INTO AN MCS AND PUSH EAST THIS EVENING. HI RES MODELS HAVE BEGUN TO ZERO IN ON THESE FEATURES AND SEVERE CONVECTION SEEMS TO BE ENTERING THE I-75 CORRIDOR BETWEEN 00Z AND 03Z BUT A FEW DISCRETE CELLS MAY ENTER THE SOUTHWESTERN PORTION OF THE CWA. ONCE AGAIN...THE MAIN INGREDIENTS SHOULD BE SPLIT FROM THE BETTER SHEAR IN THE NORTH TO THE BETTER INSTABILITY IN THE SOUTH. NEVERTHELESS...WILL ANTICIPATE SEVERE STORMS JUST AFTER 00Z AND WILL RAMP UP POPS TO CATEGORICAL ACROSS THE AREA. IN ADDITION TO THIS...CONVECTION MOVING THROUGH THE AREA WILL BE MOVING THROUGH AREAS ALREADY RECEIVING HEAVY RAIN WITHIN THE LAST 24 HOURS SO WILL KEEP THE FLASH FLOOD WARNING GOING AS HYDRO ISSUES COULD BE A PROBLEM AGAIN. HEADING INTO SATURDAY...THE COLD FRONT WILL ACTUALLY BEGIN TO PUSH THROUGH THE AREA WITH THE COOLER AIR BEHIND BEING A RATHER UNSEASONAL CHANGE FOR THIS TIME OF YEAR. AS WELL...LESS INSTABILITY WILL LEAD TO A SLIGHT CHANCE FOR THUNDER ON SATURDAY AS THE FEATURE WEAKENS A BIT. FOR SATURDAY NIGHT...COOLER TEMPS WILL BE IN PLACE AND MORE SUBSIDENCE AS WELL. FOR THIS HAVE PUT FOG INTO THE FORECAST FOR SATURDAY MORNING. WILL CONTINUE TO MENTION THE THREAT OF SEVERE WEATHER THROUGH THIS EVENING AND CONTINUE THE FFA INTO TONIGHT. THE HWO WILL ALSO BE UPDATED TO MENTION THESE HAZARDS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 434 PM EDT FRI JUN 26 2015 THE MODELS ARE IN GOOD AGREEMENT WITH AN AMPLIFIED PATTERN TO CONTINUE THROUGH MUCH OF NEXT WEEK...WITH A RIDGE HOLDING ACROSS THE WEST AND A TROUGH IN THE EAST. TOWARDS THE END OF THE WORK WEEK...THE FLOW WILL FLATTEN A BIT MORE AS SHORT WAVE ENERGY BECOMES A BIT MORE CONFINED FURTHER NORTH. STILL...THIS WILL MEAN A CONTINUED BOUT OF UNSETTLED WEATHER FOR EASTERN KENTUCKY...ALTHOUGH TEMPERATURES WILL AVERAGE BELOW NORMAL WITH HIGHS IN THE UPPER 70S AND LOWER 80S. SUNDAY LOOKS TO BE THE ONLY DRY DAY IN THE EXTENDED...AS SOME TEMPORARY RIDGING WILL BE IN PLACE ACROSS THE OHIO VALLEY...BEFORE TROUGHING AND PASSING SHORT WAVES TAKE OVER THEREAFTER. AT THE SURFACE...A FRONTAL BOUNDARY WILL ALSO BE NEARBY...ADDING TO THE LIKELIHOOD OF SCATTERED SHOWERS AND THUNDERSTORMS TO CONTEND WITH EVERYDAY FROM MONDAY ONWARD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 149 PM EDT FRI JUN 26 2015 VFR TAFS WILL BE THE MAIN CONDITIONS THROUGH THE AFTERNOON BUT WITH THE WARM FRONT TO THE NORTH OVER NORTHERN KY...THERE MAY BE SOME LOCATIONS SUCH AS SJS AND SYM THAT MAY DROP TO MVFR CIGS BEFORE THE MAIN CONVECTION ARRIVES LATER THIS EVENING. HEADING INTO 00Z AND BEYOND...CONDITIONS WILL BEGIN TO DETERIORATE AS A MCS DEVELOPS AND MOVES INTO EASTERN KENTUCKY DROPPING ALL THE TAF SITES BELOW FIELD MINS THROUGH DAWN. THIS WILL LIKELY IMPROVE TO VFR AFTER DAWN AS THE LOW CIGS AND VIS BEGIN TO IMPROVE HEADING INTO THE DAY ON SATURDAY AS THE SYSTEM EXITS. WINDS WILL BE MAINLY LIGHT THROUGH THE PERIOD WITH THE EXCEPTION OF SOUTH SOUTHWEST WINDS BEFORE THUNDERSTORMS ARRIVE THIS EVENING OR WINDS WITHIN A THUNDERSTORM. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SHALLENBERGER LONG TERM...GEOGERIAN AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 26, 4:08 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT FRI JUN 26 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 408 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE THROUGH THIS EVENING WITH DAMAGING WINDS...LARGE HAIL...AND INSTANCES OF FLASH FLOODING BEING THE PRIMARY THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE ON SATURDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY STORM DAMAGE OR FLOODING THROUGH THIS EVENING. DJ/SHALLENBERGER
In the hours before
Local storm report, Jun 26, 3:52 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT FRI JUN 26 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 SSW PATTON 37.77N 83.16W
06/25/2015 MAGOFFIN KY PUBLIC
TREE DOWN ALONG RT. 134 BETWEEN MILE MARKERS
4-6.
&&
JVMSpecial weather statement, Jun 26, 4:31 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT FRI JUN 26 2015
KYZ083-262115-
WAYNE-
431 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE COUNTY...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS OVER CABELL...OR 10 MILES
WEST OF MONTICELLO...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BETSEY...PARNELL...FRAZER...STEUBENVILLE...CABELL AND
MILL SPRINGS.
&&
LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
3700 8484 3698 8479 3696 8477 3698 8468
3694 8465 3693 8466 3678 8501 3683 8506
3686 8506
TIME...MOT...LOC 2030Z 224DEG 20KT 3685 8503
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:26 PM EDT | Special Weather Statement | JKL | Magoffin | 34 min |
| Jun 25, 8:30 PM EDT | Special Weather Statement | JKL | Perry | 30 min |
| Jun 25, 8:44 PM EDT | Special Weather Statement | JKL | Johnson | 31 min |
| Jun 25, 8:48 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Morgan | 23 min |
| Jun 25, 9:14 PM EDT | Special Weather Statement | JKL | Wolfe | 31 min |
| Jun 25, 9:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 20 min |
| Jun 25, 9:47 PM EDT | Special Weather Statement | JKL | Breathitt | 28 min |
| Jun 25, 10:30 PM EDT | Special Weather Statement | JKL | Perry | 30 min |
| Jun 25, 11:05 PM EDT | Special Weather Statement | JKL | Knott | 25 min |
| Jun 25, 11:53 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Whitley | 2 hr |
| Jun 26, 12:25 AM EDT | Special Weather Statement | JKL | Whitley | 50 min |
| Jun 26, 12:44 AM EDT | Areal Flood Advisory | JKL | Magoffin, Wolfe | 3 hr |
| Jun 26, 12:45 AM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 26, 12:52 AM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jun 26, 12:54 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 25 hr |
| Jun 26, 1:03 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| Jun 26, 1:21 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| Jun 26, 1:41 AM EDT | Special Weather Statement | JKL | Laurel | 34 min |
| Jun 26, 2:21 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Laurel, Rockcastle | 3 hr |
| Jun 26, 2:32 AM EDT | Flash Flood Warning | JKL | Rockcastle | 3 hr |
| Jun 26, 3:12 AM EDT | Special Weather Statement | JKL | Pulaski, Rockcastle | 33 min |
| Jun 26, 3:21 AM EDT | Flash Flood Warning | JKL | Jackson, Rockcastle | 3 hr |
| Jun 26, 3:30 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 45 min |
| Jun 26, 3:49 AM EDT | Special Weather Statement | JKL | Laurel, Rockcastle | 41 min |
| Jun 26, 4:31 PM EDT | Special Weather Statement | JKL | Wayne | 44 min |
| Jun 26, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 52 min |
| Jun 26, 5:05 PM EDT | Areal Flood Advisory | JKL | Pulaski, Wayne | 115 min |
| Jun 26, 5:29 PM EDT | Special Weather Statement | JKL | Pulaski | 31 min |
| Jun 26, 5:35 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 35 min |
| Jun 26, 6:00 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 4 hr |
| Jun 26, 6:58 PM EDT | Special Weather Statement | JKL | Bell | 32 min |
| Jun 26, 7:34 PM EDT | Special Weather Statement | JKL | Whitley | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.